Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 27, 2004, 8:17 PM MDT for Bannock County, Power County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 8:17 PM MDT (02:17 UTC)
- Expired
- May 27, 2004, 8:45 PM MDT
- In force
- 28 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 34 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
841 WUUS55 KPIH 280217 SVRPIH IDC005-077-280245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 818 PM MDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN IDAHO THIS INCLUDES THE CITY OF POCATELLO EAST CENTRAL POWER COUNTY IN IDAHO * UNTIL 845 PM MDT * AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF FORT HALL TO 9 MILES SOUTHWEST OF POCATELLO... OR ALONG A LINE EXTENDING FROM 12 MILES NORTH OF POCATELLO TO 9 MILES SOUTHWEST OF POCATELLO...AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORTNEUF...MICHAUD...INKOM AND CHUBBUCK. LAT...LON 4303 11259 4268 11257 4272 11211 4302 11209 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM MDT, 2 minutes earlier.
Area forecast discussion, May 27, 8:15 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 815 PM MDT THU MAY 27 2004 .DISCUSSION...WATER VAPOR IMAGERY SHOWS STRONG DEFORMATION AREA OVER SOUTHERN IDAHO AS 80KT H3 JET ASSOCIATED WITH NEGATIVE TILT TROUGH ROTATES INTO OREGON. LINE OF THUNDERSTORMS BOWED OUT NICELY IN RADAR IMAGERY AS IT MOVED UP THE SNAKE RIVER VALLEY. THIS PROMPTED SEVERAL SEVERE THUNDERSTORM WARNINGS THIS EVENING. MUCH OF THE THUNDERSTOM ACTIVITY MOVED OVER EMPTY GROUND BUT MESONET SITE NEAR MINIDOKA REPORTED WIND GUST TO 55 MPH AT 715 PM MDT. POTENTIAL FOR SEVERE WEATHER ABOUT OVER AS THUNDER MOVES THROUGH POCATELLO AS WE SPEAK. AIRMASS REMAINS UNSTABLE AND WILL CONTINUE WITH ISOLATED THUNDERSTORMS THROUGH THE NIGHT. CURRENT GRIDS DEPICT THIS WELL SO NO UPDATES. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && SURVICK
Hazardous weather outlook, May 27, 4:00 AM MDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT THU MAY 27 2004 IDZ017>023-031-032-281200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT THU MAY 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STORM PREDICTION CENTER ADVERTISING SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST IDAHO THIS AFTERNOON/EVENING AND PLACEMENT APPEARS APPROPRIATE WITH BEST SHEAR/INSTABILITY OVER ERN OREGON/SW IDAHO. DAY/EVENING SHIFT WILL WANT TO MONITOR DEVELOPMENT AS MESO-ETA INDICATING SOME ELEVATED CAPE VALUES EXTENDING AS FAR EAST AS THE MAGIC VALLEY 00-03Z THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UPPER TROUGH GRADUALLY MOVES INLAND FRIDAY AS UPPER JET ALIGNS OVER SE IDAHO. JET SUPPORT AND PROXIMITY OF FRONT PLACES BEST PRECIPITATION POTENTIAL OVER SOUTHEAST PORTION OF FORECAST AREA WITH SEVERE POTENTIAL PROBABLY POSITIONED FURTHER SOUTH OVER NRN UTAH. .SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:21 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Lincoln, Minidoka | 54 min |
| May 27, 7:14 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 46 min |
| May 27, 7:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.